MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ INJECTOR LUER LOCK N35C; INTRAVASCULAR ADMINISTRATION SET
Model Number 515004
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that leakage is occurring from the membrane with a bd phaseal¿ injector luer lock n35c.The following information was provided by the initial reporter: university hospital have been using phaseal for years.Now realized, that when using n35 injector small amounts is ¿leaked¿ drug without pushing syringe.Now they are wondering how much of drug is missing for the treatment.The drug used was dactinomycin (1 ml).Additional information received 2019-12-03: the leak was from the membrane of the injector.
 
Additional Manufacturer Narrative
Investigation summary no photos or physical samples that display the reported condition were available for investigation.A device history review was performed for lot 1906110, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.During manufacturing, leakage testing is performed, penetrating the injector ten times to verify if any leaks occur.Testing was reviewed for injector lot 1906110, all results were found to be within specification.Five retained samples of the same lot were used for additional evaluation.Functional testing was performed, penetrating the injector along with a sample connector ten times, all results were found to be acceptable with no leaks identified.The injectors were then connected to sample protector, vial, and syringe.Liquid was withdrawn from the vial into the syringe, again no leaks were observed.Investigation conclusion 5 retained samples were evaluated, and no leakage was found through phaseal membrane.Root cause description the defect couldn't be duplicated using the retained samples.No leak was found in any of the six injectors evaluated.No non-conformances found during dhr review that could be involved in the incidence reported.No issues were found in lot release testing (see attached results from assembly lots 9165552 and 9165553).Therefore; the incidence reported could not be replicated and root cause cannot be determined at this time.Rationale the defect couldn't be duplicated.According to qda, cpm for this defect is acceptable.No more actions needed.Complaint will be continue monitored for trends.
 
Event or Problem Description
It was reported that leakage is occurring from the membrane with a bd phaseal¿ injector luer lock n35c.The following information was provided by the initial reporter: university hospital have been using phaseal for years.Now realized, that when using n35 injector small amounts is ¿leaked¿ drug without pushing syringe.Now they are wondering how much of drug is missing for the treatment.The drug used was dactinomycin (1 ml).Additional information received (b)(6) 2019: the leak was from the membrane of the injector.

Brand Name
BD PHASEAL¿ INJECTOR LUER LOCK N35C
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
MDR Report Key9402996
Report Number3003152976-2019-00819
Device Sequence Number2738929
Product Code ONB
UDI-Device Identifier30382905150044
UDI-Public30382905150044
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K140591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number515004
Device Catalogue Number515003
Device Lot Number1906110
Initial Date Received by Manufacturer 11/15/2019
Supplement Date Received by Manufacturer11/15/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;